MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINNETONKA AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS, PENILE

BOSTON SCIENTIFIC - MINNETONKA AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS, PENILE
Catalog Number 72404323
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the during the implant procedure, the patient experienced an issue with a rear tip extender for his spectra penile prosthesis cylinder.The surgeon placed a "3.0 cm [rear tip extender and it] got stuck and came off." the physician indicated it could not be found so he implanted a different 3.0 cm rear tip extender.The initial rear tip extender was not located.No further patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Describe event or problem.
 
Event or Problem Description
It was later reported the physician attempted to "remove/reposition one penile cylinder (and the rear tip extender) detached in the process." it was not located and is noted as remaining in the patient.A different rear tip extender was used in the procedure.No further patient complications were reported in relation to this event.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS, PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINNETONKA
10700 bren road w
minnetonka MN 55343
MDR Report Key7070765
Report Number2183959-2017-00112
Device Sequence Number1571645
Product Code FAE
UDI-Device Identifier00878953005393
UDI-Public00878953005393
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/15/2022
Device Catalogue Number72404323
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR